Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Stiefel-Whitney numbers of quaternionic and related manifolds


Author: E. E. Floyd
Journal: Trans. Amer. Math. Soc. 155 (1971), 77-94
MSC: Primary 57.10
MathSciNet review: 0273632
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There is considered the image of the symplectic cobordism ring $ \Omega _\ast^{SP}$ in the unoriented cobordism ring $ {N_\ast }$. A polynomial subalgebra of $ {N_\ast }$ is exhibited, with all generators in dimensions divisible by 16, such that the image is contained in the polynomial subalgebra. The methods combine the $ K$-theory characteristic numbers as used by Stong with the use of the Landweber-Novikov ring.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57.10

Retrieve articles in all journals with MSC: 57.10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1971-0273632-8
PII: S 0002-9947(1971)0273632-8
Keywords: Quaternionic manifolds, symplectic cobordism, unoriented cobordism, Stiefel-Whitney numbers, $ K$-theory characteristic numbers
Article copyright: © Copyright 1971 American Mathematical Society